MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray.E3 - occupation: strategic sourcing manager.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter from a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray leaked around the insertion site.The device was placed in the patient and secured with suture.When the blue lumen was flushed, leakage around the insertion site was noted.As a result, the patient required an additional procedure with increased sedation to replace the catheter.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9, h3 investigation ¿ evaluation it was reported by a facility in the united states that a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray leaked at the insertion site.The device was placed and secured with suture.Later, leakage at the insertion site was noted when the lumen was flushed.The patient required an additional procedure with increased sedation to remove and replace the device.No other adverse events were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of a provided photo were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related sub-assembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [c_t_ulmabrm_rev4] supplied with the device states the following in consideration of the reported failure mode: "product recommendations suggested lumen utilization: double-lumen - #1 distal exit port (endhole) ¿ whole blood or blood product delivery and sampling; any situation requiring more flow rate; cvp monitoring; medication delivery.It is strongly recommended that this lumen be used for all blood sampling.- #2 proximal exit port- medication delivery; acute hyperalimentation suggested catheter maintenance -to prevent clotting or possibility of air embolus, the double-lumen¿s #2 lumen, and the triple-lumen¿s #2 and #3 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per cc of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.Instrucitons for use 8.-lumens should now be flushed with 5-10 cc normal saline prior to use or establishment of heparin lock.¿ based on the available information, no product returned, and the results of the investigation, a definitive root cause was unable to be established.It's possible there was a crack in the line near the insertion site, but cook is unable to confirm this.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17414480
Report Number1820334-2023-00976
Device Sequence Number15237559
Product Code FOZ
UDI-Device Identifier00827002439917
UDI-Public(01)00827002439917(17)250207(10)15266012
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberN/A
Device Catalogue NumberC-UDLMY-401J-ABRM-HC-FST
Device Lot Number15266012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown